Pacific Journal of Mathematics

The norm of a certain derivation.

Charles A. McCarthy

Article information

Pacific J. Math., Volume 53, Number 2 (1974), 515-518.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L05: General theory of $C^*$-algebras
Secondary: 47B47: Commutators, derivations, elementary operators, etc.


McCarthy, Charles A. The norm of a certain derivation. Pacific J. Math. 53 (1974), no. 2, 515--518.

Export citation


  • [1] G. E. Forsythe and E. G. Straus, On best conditioned matrices, Proc. Amer. Math. Soc, 6 (1955), 340-345.
  • [2] G. H. Golub and J. M. Varah, On a characterizationof the best l2 scaling of a matrix, To appear in SIAM J. Numer. Anal.
  • [3] R. V. Kadison, E. C. Lance, and J. R. Ringrose, Derivations andautomorphisms of operator algebras, II. J. Funct. Anal., 1 (1967), 204-221.
  • [4] C. Me Carthy and G. Strang, Optimal conditioning of matrices, SIAM J. Numer. Anal., 10 (1973), 370-388.
  • [5] C. Me Carthy, Optimalconditioningof operators on Hilbert space, Functional Analysis (Proc. symposium, Monterey, California, 1969). Academic Press, (1970), 107-125.
  • [6] J. G. Stampfli, The norm of a derivation, Pacific J. Math., 33 (1970), 131-141.